Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mixed lab results
Jun 8, 2005

I received my second lab results. My CD4 dropped from 975 to 495. But the percenatge of lymphocytes increased from 31% to 38%. My doctor said the percentage was more important than the absolute number. Also my VL decreased from 50,000 to 34,500. What should I make of these results? Would this be a good sign that my homeopathic treatments are helping or hurting? Also, is that normal for absolute cd4 count to drop by almost half when the percentage increased?

Thanks!

Response from Dr. Henry

The CD4 count often bounces around in patients (due to time of day when drawn and the variable nature of the overall white blood and lymphocyte count). The CD4% is useful to follow trends. Generally in situations like yours when the CD4 count is repeated later it will remain stable or increase following the trend shown by the CD4%. A viral load change from 50,000 to 34,500 is within the variability of the assay so the decrease is not generally clinically significant but it reassuring that it is the same or decreased. KH



Previous
terrible bruising and delicate skin
Next
semen color

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement